Alert archive / Idaho / Red Flag Warnings in 2025
Red Flag Warning 1, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Jul 7, 2025, 12:30 PM PDT for 5 counties in Idaho. It took effect at Jul 9, 2025, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2025, 12:30 PM PDT (19:30 UTC)
- In effect from
- Jul 9, 2025, 11:00 AM PDT
- Expired
- Jul 9, 2025, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID
The radar
The Spokane radar (KOTX), 180 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.5 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2915 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
289 WWUS85 KMSO 071930 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 130 PM MDT Mon Jul 7 2025 IDZ102-090300- /O.NEW.KMSO.FW.W.0001.250709T1800Z-250710T0300Z/ Palouse/Hells Canyon- 1230 PM PDT Mon Jul 7 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY... The National Weather Service in Missoula has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 8 PM PDT Wednesday. * AFFECTED AREA...Fire Zone 102 Palouse/Hells Canyon. * TIMING...From 11 AM to 8 PM PDT Wednesday. * WINDS...West 10 to 20 mph with gusts around 30 mph. Stronger outflow gusts possible from thunderstorms. * RELATIVE HUMIDITY...15-20 percent. * IMPACTS...The combination of low humidity with west gusting up to 30 mph along with isolated thunderstorm outflow winds may result in critical fire weather conditions, increasing the risk for new and existing fires to spread quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Jul 7, 2:27 AM PDT, 10 hours 3 minutes earlier.
Area forecast discussion, Jul 7, 2:27 AM PDT, 10 hours 3 minutes before
Area Forecast Discussion National Weather Service Missoula MT 327 AM MDT Mon Jul 7 2025 .DISCUSSION... KEY MESSAGES: - Hot and mostly dry weather is expected for the first part of the week. - Cooler, showery and breezy by Thursday. High pressure will begin to strengthen over the region today and Tuesday bringing a warming trend to the region. Tuesday will see the hottest temperatures of the week, approaching low 90s in western Montana valleys and low 100s for the lower valleys of central Idaho. This is roughly 10 degrees above normal for this time of year.While most areas will remain dry, there is a threat for a few thunderstorms to develop Tuesday afternoon, mainly across southwest Montana and Lemhi County. Storms will be capable of gusty outflow winds. Wednesday will be a transition day as high pressure begin to break down ahead of an approaching shortwave trough. Breezy southwest winds will develop, and combined with relatively warm and dry conditions, may elevate fire weather concerns, particularly through the lower elevations of north central Idaho. Afternoon showers and thunderstorms will be possible, particularly near the Canadian border, as well as across southwest Montana. By Thursday, cooler and breezy conditions will return to the region. Widespread westerly winds up to 30 mph are anticipated, especially across northwest Montana. Recent forecast models have been trending towards a deeper trough, which is producing more precipitation across the region. There is still a wide spread in potential precipitation amounts, but recent guidance is now showing a roughly 20 percent chance of 0.25" or greater across northwest Montana. High pressure and warming temperatures will likely return by the weekend. && .AVIATION...Patchy fog is possible this morning in valleys of northwest Montana. Any fog that develops will be short lived. Building high pressure will keep light winds and generally clear skies over western Montana and north central Idaho for the rest of the day. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:09 PM PDT | Heat Advisory | MSO | Clearwater, Idaho | 33 hr |
Nearby
Red Flag Warnings in Idaho, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.